Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi guys. I'm completely new to the blogging thing but I thought I'd try it out! Basically I've had acne for a while, a few years now, and I've tried loads of different medication until eventually, my doctor decides to put me on roaccutane. I went to see a skin specialist and he literally talked at me for a solid half an hour about side effects etc... which, I'll be honest, scared me. But still ended up on it anyway. So yeah... I really should have started this on the first day but i haven't had a chance until now. I've taken my 4th tablet just a few minutes ago. My skin hasn't really changed yet (not that I'm expecting anything... I know it takes a while) and the only side effects I've had was a massive headache yesterday and I feel a bit achy... oh and dry lips!! The skin specialist says I have to eat well and bar the coffee cake I had this afternoon, i think it's going well.. I generally eat quite well but how much effect does it have on your blood tests and things? I'm hoping to try and write every day but we'll see how it goes as I'm bang in the middle of exams right now! Oh.. I also wanted to know... does anyone use Clearasil to cleanse their face? or is that too harsh on your skin? Any other suggestions?

RL

xx

Link to post
Share on other sites

Hi Red Lady,

I am new to blogging as well and I am not in the middle of exams, but I am currently working (almost finished) with my MS in Psy. I think the stress of school (i.e. exams, etc.) definitely has an effect on our skin.

I've done a lot of research on acne and came to the conclusion that the solution to clear skin is a lot of trial and error. I am 39 - so a lot of my acne is purely related to fluctuating hormones (as it can be in younger gals as well). The thing that is FINALLY working for me is Spironolactone (as with any prescription I recommend a lot of researching the product to make sure your health is not at risk).

I have combination skin and it is irritated easily. I use a semi-low content of Salicylic acid cleanser (like Phisoderm),which helps to loosen dirt and oil. Then a non-irritating toner (again, trial and error to see what works best for your unique skin and sensitivity levels). My dermatologist recommended Neutrogena's pore reducing line (white bottle, purple writing).

What I've found is that if the acne is severe the products with higher benzo or salicylic acid work better, but if this begins to irritate the skin it is best to leave the toner on (evenings) for 2-3 hours then wash off before bed and put Cetaphil lotion (doesn't clog pores) on the non-oily parts of your skin.

Another thing I've tried is health food store's organic products (toners usually) - and spray on just before bed.

Everyone is different - I really don't think one thing works for everyone! Again ~

1.) have a regular (every a.m. and p.m.) hygiene routine

2.) experiment with benzo and or salicylic acid levels

3.) possibly wash product off (p.m. routine) before bed (according to skin sensitivity)

4.) if product suddenly seems to stop working ~ simply switch effective ingredient or their levels (i.e. benzo, alcohol, salicylic acid)

5.) I take vitamin A, zinc, vitamin E and Omega-3 supplements (I suggest Dr. Oz's site or googling information on vitamins and acne)

6.) the inevitable trial and error

7.) tons of perseverance and PATIENCE! : )

Hope this helps!

Sincerely,

SallyJo

Link to post
Share on other sites

Moved to the Accutane Posts board. If you want to use this thread to track your progress on Accutane, let me know (via PM, in case I don't see a reply on the boards), and I'll move this thread over to the Accutane Logs section. ; )

Link to post
Share on other sites

heyy

im in my 4th week now and its going ok, dont worry about the side effects its not as scary as they make out. Yeah your right that you shouldn't take vitamin A, this is because accutane is basically a derivative of vitamin A and the body has already overdosed itself with it. Also your not supposed to use any kind of cleansers or exfoliators or anything like that as they will make you skin look and feel worse. As your course goes on you'l find out yourself that your face gets really dry and quite red, cleansing will only make it worse. If your are patient your skin will get better without them. My biggest tip is moisturise lots and drink lots of water! Drinking water helps with headaches, dry lips and dry skin.

good luck! x

Link to post
Share on other sites
heyy

im in my 4th week now and its going ok, dont worry about the side effects its not as scary as they make out. Yeah your right that you shouldn't take vitamin A, this is because accutane is basically a derivative of vitamin A and the body has already overdosed itself with it. Also your not supposed to use any kind of cleansers or exfoliators or anything like that as they will make you skin look and feel worse. As your course goes on you'l find out yourself that your face gets really dry and quite red, cleansing will only make it worse. If your are patient your skin will get better without them. My biggest tip is moisturise lots and drink lots of water! Drinking water helps with headaches, dry lips and dry skin.

good luck! x

Thank you! Sorry it took me so long to reply to this message. I don't get notified when people post on this. I'm a bit confused as to how to use this still if im honest.I kinda just post on the blog now...any help? Should I be posting on here? Thanks for the advice though. Also what about cleansers? as in 'Simple' cleanser/toner or something? orshould i really just stick to soap? x

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×